Alert archive / Alabama / Severe Thunderstorm Warnings in 1995
Severe Thunderstorm Warning 370, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Dec 17, 1995, 7:56 PM CST for Mobile County, Alabama. It was in force for 64 min.
The area
The counties it named.
The facts
- Issued
- Dec 17, 1995, 7:56 PM CST (01:56 UTC)
- Expired
- Dec 17, 1995, 9:00 PM CST
- In force
- 64 min
- Issued by
- NWS Mobile, AL
- Area
- Whole counties
County Mobile County, AL
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 1.9 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 612 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 75 m²/s²
- 0-3 km storm-relative helicity
- 285 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMOB 180151 RRA SVRMOB ALC097-180300- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 756 PM CST SUN DEC 17 1995 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 900 PM CST FOR PEOPLE IN THE FOLLOWING LOCATION... IN SOUTHWEST ALABAMA ...MOBILE COUNTY AT 756 PM CST...WEATHER SERVICE RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS MOVING INTO MOBILE COUNTY FROM THE NORTHWEST. THIS LINE OF STORMS WILL BE AFFECTING THE TOWNS OF CITRONNELLE...GULFCREST AND SEMMES BY 815 PM...MOVING INTO THE MOBILE AND TILLMANS CORNER AREAS BEFORE 900 PM. MOVEMENT WAS TO THE EAST NORTHEAST AT 35 MILES AN HOUR. STAY TUNED TO NOAA WEATHER RADIO OF LOCAL BROADCAST STATIONS FOR ANY FURTHER UPDATES. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 17, 7:28 PM CST, 28 minutes earlier.
Area forecast discussion, Dec 17, 7:28 PM CST, 28 minutes before
AREA FORECAST DISCUSSION...MESOSCALE UPDATE... NATIONAL WEATHER SERVICE MOBILE AL 728 PM CST SUN DEC 17 1995 LINE OF TRW HAS DEVELOPED A LEWP OVER GREENE AND GEORGE COUNTIES MS AND IS ADVANCING RAPIDLY INTO WASHINGTON AND MOBILE COUNTIES AL. IR SAT LOOP TREND HAS BEEN FOR WARMING TOPS UNTIL 00Z WHEN TOPS HAVE COOLED AGAIN IN RESPONSE TO AXIS OF MAXIMUM MOISTURE CONVERGENCE PER 00Z MAP DATA AND NEAR ZONE OF COOLING ALOFT IN RUC DATA. 00Z MAP PRES FALLS INDICATE A CONTINUED EASTWARD MOVEMENT ALONG THETA-E AXIS ALONG THE COAST. DESPITE IR SAT INDICATING COOLING TOPS...AIR MASS IS STABILIZING WITH LI`S BETWEEN -1 AND -2 AND TRWS WILL WEAKEN AS THEY CONTINUE EWD AWAY FROM AXIS OF MAX MOISTURE CONVERGENCE. SUGGEST UPDATE WRN COUNTIES WITH RAIN ENDING LATER TONIGHT AND REMOVE MENTION OF SEVERE. MAY NEED TO LOWER TEMPS A CAT AS TEMPS ARE AT OR NEAR LOWS NOW. DRE
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 17, 7:28 PM CST | Severe Thunderstorm Warning | MOB | Washington | 62 min |
| Dec 17, 9:37 PM CST | Severe Thunderstorm Warning | MOB | Baldwin, Mobile | 68 min |
| Dec 18, 7:52 AM CST | Severe Thunderstorm Warning | MOB | Mobile | 68 min |
| Dec 18, 8:02 AM CST | Tornado Warning | MOB | Mobile | 58 min |
| Dec 18, 8:46 AM CST | Severe Thunderstorm Warning | MOB | Baldwin | 59 min |
| Dec 18, 10:41 AM CST | Severe Thunderstorm Warning | MOB | Baldwin | 64 min |
| Dec 18, 11:19 AM CST | Severe Thunderstorm Warning | MOB | Conecuh, Monroe | 56 min |
| Dec 18, 3:04 PM CST | Severe Thunderstorm Warning | MOB | Clarke, Washington | 56 min |
| Dec 18, 3:27 PM CST | Severe Thunderstorm Warning | MOB | Choctaw | 63 min |
| Dec 18, 3:37 PM CST | Severe Thunderstorm Warning | MOB | Mobile | 68 min |
| Dec 18, 3:43 PM CST | Flash Flood Warning | MOB | Washington | 6 hr |
| Dec 18, 4:01 PM CST | Severe Thunderstorm Warning | MOB | Wilcox | 59 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 1995Every severe thunderstorm warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.